What I want to know if you taper and get withdrawals are they similar towhat you will get when you go completley free? Idroped 15 mil of methadone in a week. Igot sick but dont want to go that fast again.So hopefully it will be easier when I am done.I am going to maintain on 10 like a week or 2 since I was up to 20 for over 1 year.Going to go about 1or2 every week after. RLJ
Generally with any taper you will have some discomfort when you cut out doses.. but by getting your body and pain receptors in your brain adjusted to less when you finally stop taking it all together it should not be as bad as if you went cold turkey.. some of the shock will be lessened to your body so the symptoms will be somewhat easier..
How long on each lower dose? Honestly I hope if Ido it really slow I wont feel the sickness as bad as last week.I can do it if thats the case.How important is the clonindine? How important is valium?I One more thing on a10 mil methadone habbit should I consider treatment at hospital for a few days?Ifeel really good now on the lower dose after 1 week.Thanks so much
I think they generally suggest 1-2mgs a week or 5mgs a month... If you can handle it i would do the 1-2 mgs a week... like I said if you give your body time to adjust you some suffer mild WD's... with methodone however... the Wd's you do have when you quit will linger for awhile.. so don't be surprised if some anxiety, depression and other mental symptoms last a bit longer than those of us on shorter acting meds report here...
I feel bad to tell you this but methadone withdrawl is AWFUL no matter how you get off it. It was a living hell for me for a solid 4 weeks and then bad for about 2 more but Im sure this varies from person to person but you can surely expect to feel bad for several weeks. Check with your Dr. about a medication called suboxone it is a lifesaver in methadone withdrawl!
How much methadone were you taking?How long did you go on sub? Will this small dose Ihave maintained be any benefit ?Imean isit truly just as hard as coming off 5 mil as 100 mil?Also is sub affordable? rlj
I usually just come to read, to see if I might be able to help. But I read yours, and I had to leave you a message in case you wanted my help.
I am a moderator to a great Methadone website, and I also am a substance abuse counselor. I swear I'm not here to brag, I just wanted you to know that I'm not someone talking **** to you..
I spent quite a lot of time learning everything I could about Methadone tapering, because I couldn't see anywhere on the web that people could just get "help" with it. There were always people asking questions at our website about tapering and mostly about withdrawals.
And what really got me going, was this person I met who had gone to her clinic, told them she wanted to get off Methadone, and they told her, "No problem". They made her sign a contract, and the next morning, they started tapering her 2 mg. EVERY SINGLE DAY for 20 days (she had slowly gotton down to 40 mg. over a long time). She contacted me when she was on the third day of this, and was just starting to feel bad. I won't lie to you...she had a rough time, but about half as bad as it would have been. That clinic didn't tell her anything at all about how bad it would hurt.
So, please, tell your friends also about clinics tapering...I have heard some horror stories.
I have put together a list of all of the "withdrawals" you could get from tapering, and also a list of things you can do for each one to make it as easy as possible. You will always had discomfort, but a few of the ones I have helped, have all told me how much it helped them. Those were the ones who had tried tapering before, and had to stop because it was so hard for them.
And as far as the "tapering" itself, it isn't the same amount you go down all the time. You see, to get down to 50mg., it's a certain amount you go down, Once you get to 50mg., it's another amt., and from 20 on down to 0, it is another.
You see, you can drop a certain mg. every 2-3 weeks until you hit 50, but the big thing, is the closer you get to 0 (zero), the S*L*O*W*E*R you MUST taper...that is a huge difference, and the secret to tapering the easy way is the "slower the better".
Please know that I am not recruiting members for our website. You all have a great one here. I just want to help those who need it. You won't need to come to our website to do this. Simply email me, we'll talk, and then I will email you the "Methadone Taper" sheet, with all the help you need. I had told myself I wasn't going to help with this anymore because of the time and effort that goes into it, but I read your post and had to reply.
And if you choose not to, that's also fine. I wish you good luck.
rita.***@**** ( remember it's rita then a "dot" before the word "director", ok? )
I have been on methadone for one month and got up to 30mg. I have decided to detox recently. I am only decreasing 2mg every week. You have to go very slow in order to give your body time to adujst and begin making it's own natural opiates again. I feel fine! I have faith that the system wouldn't have been put in place if it didn't work and make you more comfortable with detox. The reason why we chose Methadone is because we didn't have time to detox cold turkey. Our wolds don't stop and wait for us to get better from withdrawls. Your not supposed to get that sick with lowering your dose. reetz1960 is right. The slower the better. Don't rush things. 2mg a week is pleanty to decrease.
I would like some info. I was going down 1mg a day from 150 to 80 for my doc to takeover treatment. They just changed it to 5mgs per week. I have chronic pain but have to get the heck out of that clinic, its a joke. Please email me ***@****
So with methadone withdrawal I personally feel that the small dose decreases may make you have some withdrawals, but it is unlikely for you to have serious physical withdrawals, and if you feel discomfort that you can't deal with, you should be able to hold. I have found that going from 100 mg to 9, I have experienced only minor withdrawals in the past month, going about two mg a week. I was going down five every other week, and decided that I wanted to go down 4 every week, but 4 always seems like too much. The first day of going down I feel mild discomfort but once its been about three days my body adjusts. After four days I have no symptoms, and then after 7 days I go down again. Generally it's been like this, but only since I got down below like 18 mgs. It's really not so bad.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.